MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE PROVISIONAL MEDIAL SIZE G 12 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE PROVISIONAL MEDIAL SIZE G 12 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the trial would not fit, it was deformed, chipped.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.This complaint was confirmed by review of returned device.Visual evaluation of the returned product exhibits signs of repeated use, it is nicked and gouged especially the bottom surface features.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause cannot be determined.The likely condition of the part when it left zimmer biomet control is considered conforming based on the evaluation of the returned product, the dhr review, and the potential field age of the device (18 months).The instruction for use manual instructs to visually inspect devices after each use and cleaning, and to request a replacement if damage or wear is noted that may compromise the function of an instrument.Also the user should check if instruments that form part of a larger assembly assemble readily with mating components.If polymer devices show excessive distortion or are visibly warped, they should be replaced.The root cause of the reported issue is attributed to expected wear and tear from repeated use over time.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE PROVISIONAL MEDIAL SIZE G 12 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11130952
Report Number0001822565-2021-00092
Device Sequence Number10971984
Product Code HSX
UDI-Device Identifier00880304810006
UDI-Public(01)00880304810006(11)190610(10)64224880
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42518100712
Device Lot Number64224880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1